MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 35MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 35MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71932637
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2021, patient underwent a revision surgery on (b)(6) 2022 due to loosening of the gen ii 7.5mm resur pat 35mm.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that per complaint details, a revision was performed approximately 10 months post implantation due to a loosened patellar component.It was communicated that the requested clinical documentation was not available; therefore, contributing clinical factors could not be concluded and it cannot be concluded that there was a malperformance of the s+n component.With the limited information provided, the patient impact beyond the reported loosening of the component and subsequent revision cannot be determined.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, size selected, lack of ingrowth, osteolysis and/or traumatic injury.This event was evaluated through our internal quality process and it was concluded that the surfaces of the implant are visually damaged due to implantation and subsequent use.Plastic is easily distorted during attempted implantation.These surface finish defects (dings, scratches, scuffs, rubs) are enough to alter the measured reading during evaluation.For this reason, the cause of the complaint cannot be confirmed as the result of a non-conforming part.There does not appear to be a systemic failure across multiple parts of this manufacturing batch at this time.No further escalation activities will be pursued at this time.If additional complaints for this batch are filed, this record will be reviewed for relevance and consideration.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GEN II 7.5MM RESUR PAT 35MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15519197
Report Number1020279-2022-04241
Device Sequence Number12281696
Product Code JWH
UDI-Device Identifier00885556057117
UDI-Public885556057117
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71932637
Device Lot Number20JM06873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale